Alabama, 2008

Damaging Wind in Alabama, March 7, 2008

March 7, 2008 · NWS TAE · 1 event in 1 county or zone

Thunderstorm winds downed trees across eastern portions of Dale County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Thunderstorm winds downed trees across eastern portions of Dale County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 7, 4:28 AM CST, 32 minutes earlier.

Area forecast discussion, Mar 7, 4:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 AM EST FRI MAR 7 2008

.UPDATE...
HAVE UPDATED FORECAST TO INCLUDE HIGH SURF ADVISORY FOR PANHANDLE
BEACHES. ALSO BUMPED UP WINDS OVER PANHANDLE AND SE ALABAMA THIS
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  47  55  28  64 / 100  40  10   0   0
PANAMA CITY  68  47  56  37  63 / 100  30  10  10   0
DOTHAN       69  43  52  30  63 / 100  30  10  10   0
ALBANY       71  44  53  30  62 / 100  50  10   0   0
VALDOSTA     71  47  55  30  63 / 100  70  10   0   0
CROSS CITY   72  53  59  30  66 /  90  70  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK...
     DECATUR...DOUGHERTY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...SEMINOLE...THOMAS...TIFT...
     TURNER...WORTH.

FL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY FROM NOON EST /11 AM CST/ TODAY TO 1 PM EST
     /12 PM CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...COASTAL
     WALTON...FRANKLIN...GULF.

     COASTAL FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH SATURDAY
     MORNING FOR THE FOLLOWING ZONES: DIXIE...TAYLOR.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

CAMP
Hazardous weather outlook, Mar 7, 3:30 AM CST, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST FRI MAR 7 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
430 AM EST FRI MAR 7 2008 /330 AM CST FRI MAR 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...HEAVY RAINFALL AND ISOLATED SEVERE STORMS EXPECTED THROUGH
THIS EVENING...

...COASTAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING FOR
TAYLOR AND DIXIE COUNTIES OF THE BIG BEND...

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF HEAVY RAINFALL ARE ANTICIPATED TODAY AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST ACROSS THE FLORIDA PANHANDLE AND INTO CENTRAL
GEORGIA. WIDESPREAD RAINFALL TOTALS OF TWO TO FOUR INCHES ARE
EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS...MAINLY
FROM THE EASTERN PANHANDLE ACROSS THE FLORIDA BIG BEND AND PORTIONS
OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. WITH GROUNDS ALREADY
SATURATED FROM HEAVY RAINS THE PAST FEW WEEKS AND AREA RIVERS
RUNNING BANK FULL...THE RISK FOR AREAL AND RIVERINE FLOODING WILL
INCREASE ACROSS THE AREA. A FLOOD WATCH HAS BEEN ISSUED FOR THESE
AREAS THROUGH FRIDAY NIGHT.

STRONG SOUTHERLY WINDS TODAY WILL PILE WATER ALONG THE
TAYLOR AND DIXIE COUNTY COASTS. DEPARTURES OF 2 TO 3 FEET ABOVE
NORMAL ASTRONOMICAL TIDES ARE EXPECTED DURING THE HIGH TIDE CYCLE
AROUND MIDDAY TODAY. ASTRONOMICAL TIDES ARE ALREADY RUNNING
HIGH...AND TIDES ABOUT 4 TO 6 FEET ABOVE MEAN LOW LOW WATER LEVELS
WILL BE POSSIBLE DURING THE AFTERNOON HIGH TIDE CYCLE. SOME OVER
WASH OF FLOOD WALLS WILL BE POSSIBLE WITH MOST IMPACTS EXPECTED TO
BE MINOR. ALSO...THERE IS A HIGH RISK FOR RIP CURRENTS TODAY
ALONG THE PANHANDLE AND BIG BEND BEACHES.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR THE
ENTIRE AREA. STRONG WIND SHEAR AND MARGINAL INSTABILITY MAY ALLOW
FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP AS A COLD FRONT PUSHES
EASTWARD ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

INCREASING WINDS AND SEAS OVER THE COASTAL WATERS WILL CREATE
HAZARDOUS MARINE CONDITIONS TONIGHT THROUGH TONIGHT...WITH SMALL
CRAFT ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

GUSTY NORTHWEST WINDS ON SATURDAY WILL USHER IN MUCH COOLER AIR.
WINDS MAY GUST UP TO 25 MPH ACROSS THE FORECAST AREA SATURDAY
MORNING.

STRONG WINDS OVER THE COASTAL WATERS WILL CREATE HAZARDOUS MARINE
CONDITIONS SATURDAY...WITH SMALL CRAFT ADVISORIES IN EFFECT.

A LIGHT FREEZE IS POSSIBLE SATURDAY NIGHT AS COLD HIGH PRESSURE
SETTLES OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Mar 7, 4:34 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 AM EST FRI MAR 7 2008

FLZ028-029-034-071115-
DIXIE-LAFAYETTE-TAYLOR-
534 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE...LAFAYETTE AND
TAYLOR COUNTIES...

* UNTIL 615 AM EST/515 AM CST/

AT 430 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF STEINHATCHEE...MOVING NORTHEAST
AT 45 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTHEAST OF STEINHATCHEE BY 545 AM EST.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Mar 7, 4:45 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EST FRI MAR 7 2008

ALZ065-068-071130-
COFFEE-GENEVA-
445 AM CST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND GENEVA
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 530 AM CST

AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN BAY...OR 17 MILES SOUTHEAST OF
ANDALUSIA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Mar 7, 4:53 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EST FRI MAR 7 2008

FLZ014-015-071145-
FRANKLIN-GULF-
553 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES...

* UNTIL 645 AM EST/545 AM CST/

AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORMS NEAR PORT ST. JOE...MOVING EAST AT 45
MPH.

WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
March 7, 5:00 AM CST to 5:10 AM CST
Where
Dale County, Newton to Clopton
Measured
50 kt (58 mph) estimated gust
Property damage
$250
Reported by
Emergency Manager
Coordinates
31.330, -85.600

There were several reports of downed trees on County Roads 14, 67, 68 and 83 in the eastern portion of the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2008Every state in 2008This day in weather historyWarnings in Alabama, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83880.